Alert archive / Wyoming / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 7, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jul 11, 2012, 2:50 PM MDT for Fremont County, Wyoming. It was in force for 40 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2012, 2:50 PM MDT (20:50 UTC)
- Expired
- Jul 11, 2012, 3:30 PM MDT
- In force
- 40 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Fremont County, WY
The radar
The Riverton/Lander radar (KRIW), 25 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 2:50 PM MDT | TSTM WND DMG | 2 Wsw State Hwy 134 Mil, WY | MANY 3 INCH TREE BRANCHES DOWN FROM HEALTHY TREES. |
| Jul 11, 3:04 PM MDT | TSTM WND GST 61 | 2 Nw Riverton, WY | |
| Jul 11, 3:04 PM MDT | TSTM WND GST 70 | 2 Nw Riverton, WY | |
| Jul 11, 3:15 PM MDT | TSTM WND GST 84 | Riverton, WY | 10-15 FOOT TREE ALSO UPROOTED. |
| Jul 11, 3:28 PM MDT | TSTM WND GST 60 | Shoshoni, WY | LOTS OF BLOWING DUST |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.8 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3038 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
179 WUUS55 KRIW 112050 SVRRIW WYC013-112130- /O.NEW.KRIW.SV.W.0007.120711T2050Z-120711T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RIVERTON WY 250 PM MDT WED JUL 11 2012 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN FREMONT COUNTY IN CENTRAL WYOMING... * UNTIL 330 PM MDT * AT 245 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OCEAN LAKE...OR 14 MILES NORTHWEST OF RIVERTON...AND MOVING SOUTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... STATE HWY 134 MILE MARKER 10 AROUND 255 PM MDT. U.S. HWY 26 MILE MARKER 110 AND RIVERTON AROUND 305 PM MDT. GAS HILLS RD MILE MARKER 10 AROUND 320 PM MDT. GAS HILLS RD MILE MARKER 20 AROUND 330 PM MDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE U.S. HWY 26 MILE MARKER 130 AND FREMONT COUNTY FAIRGROUNDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4340 10773 4260 10818 4304 10880 4343 10857 TIME...MOT...LOC 2050Z 297DEG 35KT 4315 10856 WIND...HAIL 60MPH 1.00IN $$ BRANHAM
2 follow-up statements
206
WWUS55 KRIW 112107
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
307 PM MDT WED JUL 11 2012
WYC013-112130-
/O.CON.KRIW.SV.W.0007.000000T0000Z-120711T2130Z/
FREMONT WY-
307 PM MDT WED JUL 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
FREMONT COUNTY UNTIL 330 PM MDT...
AT 303 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
RIVERTON...MOVING SOUTHEAST AT 40 MPH.
IN ADDITION...AT 304 PM A WIND GUSTS OF 70 MPH WAS REPORTED AT THE
NATIONAL WEATHER SERVICE OFFICE WITH THIS STORM.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GAS HILLS RD MILE MARKER 10 AROUND 320 PM MDT.
GAS HILLS RD MILE MARKER 20 AROUND 330 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4302 10875 4331 10843 4342 10840 4340 10773
4260 10818
TIME...MOT...LOC 2105Z 297DEG 35KT 4306 10840
WIND...HAIL 60MPH 1.00IN
$$
BRANHAM885
WWUS55 KRIW 112119
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
319 PM MDT WED JUL 11 2012
WYC013-112130-
/O.CON.KRIW.SV.W.0007.000000T0000Z-120711T2130Z/
FREMONT WY-
319 PM MDT WED JUL 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
FREMONT COUNTY UNTIL 330 PM MDT...
AT 316 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
GAS HILLS RD MILE MARKER 10...OR 7 MILES SOUTHEAST OF RIVERTON...
MOVING SOUTHEAST AT 40 MPH.
IN ADDITION...AT 304 PM A WIND GUST OF 70 MPH WAS REPORTED AT THE
NATIONAL WEATHER SERVICE OFFICE WITH THIS STORM.
THE SEVERE THUNDERSTORM WILL BE NEAR...
STATE HWY 135 MILE MARKER 10 AROUND 325 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4302 10875 4331 10843 4342 10840 4340 10773
4260 10818
TIME...MOT...LOC 2117Z 297DEG 35KT 4299 10827
WIND...HAIL 70MPH 1.00IN
$$
BRANHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 11:20 AM MDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jul 11, 11:20 AM MDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1120 AM MDT WED JUL 11 2012 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT AN UPPER LEVEL HIGH OVER THE GREAT BASIN WILL BE BROKEN DOWN BY A SHORT WAVE MOVING ALONG ITS PERIPHERY THIS AFTERNOON. THIS SHORT WAVE ALONG WITH AMPLE MID LEVEL MOISTURE WILL PROVIDE THE NECESSARY INGREDIENTS FOR THUNDERSTORM FORMATION AGAIN THIS AFTERNOON AND EVENING. THERE WILL BE PLENTY OF ADDITIONAL SUPPORT AS A WEAK...BUT PRESENT 55KT JET NOSES INTO THE NORTHWEST. SHARP INVERTED V SOUNDINGS ADVERTISE THUNDERSTORM BASES AT 10 TO 15K FT WITH DAMAGING DOWNBURST WINDS AND FREQUENT LIGHTING AS THE PRIMARY THREATS. THERE WERE A FEW GUSTS IN EXCESS OF 75MPH OBSERVED WITH THE STORMS ON TUESDAY...BOUNDARY LAYER CONDITIONS WILL BE SIMILAR TODAY BUT THE INCREASED SUPPORT ALOFT WILL ENCOURAGE A GREATER NUMBER OF STORMS TO FORM...SO MORE STRONG 70MPH AND HIGHER GUSTS ARE EXPECTED WITH SOME OF THE STRONGER STORMS AGAIN TODAY. AN INCREASE IN PWAT WILL LEAD TO MIXED WET AND DRY STORMS WITH MORE OF THE WET THUNDERSTORMS EXPECTED OVER THE HIGHER TERRAIN. IN ADDITION...STORM MOTION WILL BE A BIT FASTER TODAY SO THESE STORMS WILL NOT SIT IN THE SAME SPOT FOR TOO LONG WHICH WILL PREVENT ANY ONE SPOT FROM RECEIVING A GOOD SOAKING...ALSO THE INCREASED MID LEVEL FLOW WILL BRING MORE STORMS OFF THE STORM INITIATION FACTORY THAT IS THE HIGHER TERRAIN INTO THE FOOTHILLS AND BASINS. A RED FLAG WARNING FOR DRY THUNDERSTORMS HAS BEEN ISSUED FOR THE ENTIRE AREA...AS THE ENTIRE REGION IS THREATENED EQUALLY TODAY. A FEW VORTICITY MAXIMA TRAVELLING WITH THE BACK END OF THE UPPER LEVEL DISTURBANCE WILL STILL HANG AROUND THROUGH 06Z THU... COMBINED WITH COOLING AT THE MID LEVELS...ESPECIALLY ACROSS THE NORTH WILL KEEP A FEW STORMS GOING INTO THE NIGHT. HEIGHTS REBUILD ON THURSDAY AND WARMING ALOFT WILL STABILIZE THE ATMOSPHERE...BUT STRONG SURFACE HEATING COULD DESTABILIZE THE ATMOSPHERE JUST ENOUGH TO CAUSE SOME CU DEVELOPMENT OVER THE HIGHER ELEVATIONS...PRODUCING A FEW SPRINKLES BUT A FLASH OR TWO OF LIGHTNING CANNOT BE RULED OUT AS HEIGHTS ARE SLOW TO REBUILD. THE UPPER LEVEL HIGH SHIFTS EASTWARD ON FRIDAY...POSSIBLY ALLOWING ANOTHER WEAK DISTURBANCE INTO THE WEST...ALONG WITH ANOTHER PUSH OF MOISTURE. IN ADDITION...COOLING ALOFT WILL STEEPEN LAPSE RATES ACROSS THE AREA...SO MORE THUNDERSTORMS ARE POSSIBLE BUT LOW LEVEL MOISTURE WILL INCREASE...ESPECIALLY IN THE WEST SO HOPEFULLY MOST OF THE STORMS WILL BE WET ON FRIDAY. .LONG TERM...SATURDAY THROUGH WEDNESDAY SIGNIFICANT MONSOONAL SURGE STILL EXPECTED TO START THE MEDIUM RANGE PERIOD. THE BIGGER QUESTION IS HOW LONG WILL IT LAST? THE MODELS ARE STRUGGLING WITH THE ENERGY THAT DIVES SE THROUGH WRN CANADA AND WHETHER IT WILL BE PROGRESSIVE OR NOT. YESTERDAY IT WAS MAINLY THE GFS THAT KEPT ENERGY GENERALLY OVER THE PACNW THROUGH THE PERIOD WHILE THE OTHERS KEPT IT WELL TO THE NORTH IN CANADA. NOW MOST OF THE OTHER MODELS ARE DIVING ENERGY MUCH FURTHER SOUTH ALBEIT WITH A MORE PROGRESSIVE SOLUTION. THE GFS WOULD MOST LIKELY BE MORE FAVORABLE FOR AN EXTENDED PERIOD OF FAVORABLE MONSOONAL FLOW FOR MOST OF THE MEDIUM RANGE PERIOD WHILE THE OTHERS BRIEFLY TURN THE FLOW MORE WESTERLY AS AN UPPER LOW PASSES ACROSS FAR SRN CANADA OR EVEN MONTANA. WILL HIT SATURDAY'S POPS THE HARDEST WITH EXPECTED PW SURGE WELL OVER AN INCH CWA WIDE WITH AT LEAST MODERATE CAPES AND SURFACE DEW POINTS AT LEAST IN THE 40S IF NOT SOME 50S. AS LONG AS WE GET SOME SUNSHINE AND WARM INTO THE 80S ACROSS THE LOWER ELEVATIONS...SATURDAY COULD BE QUITE ACTIVE WITH SOME HEAVY RAIN PRODUCERS. WILL KEEP SCATTERED POPS GOING SUNDAY ACROSS THE MOUNTAINS AND WEST BUT CONFIDENCE THAT WE'LL DRY AT ALL AFTER ONLY ONE DAY IS LOW. MODEL BLEND SHOWS A SLIGHT DOWNWARD TREND IN THUNDERSTORM COVERAGE INTO EARLY NEXT WEEK AND WILL LEAN THAT WAY FOR NOW BUT A LOT WILL DEPEND ON HOW THE WRN CANADA ENERGY EVOLVES AND HOW PROGRESSIVE IT IS. BOTH THE ECMWF AND GFS SHOW ANOTHER POTENTIAL SURGE OF MOISTURE AND WWD PUSH OF LOW LEVEL MOISTURE TUESDAY NIGHT INTO WEDNESDAY AS A NRN PLAINS HIGH DEVELOPS AND FLOW ALOFT BACKS AGAIN. A WET DAY SATURDAY COULD ALSO SET THE STAGE FOR MORE STORMS THE NEXT SEVERAL DAYS WITH ADDED MOISTURE TO EVAPORATE AND KEEP THE BL MOISTURE LEVELS UP. A FULL FLEDGED MONSOONAL SURGE IS DEFINITELY POISED TO MOVE INTO THE DESERT SW BY FRIDAY MORNING SETTING THE STAGE FOR THE NWD PUSH TO START THE PERIOD. I LEAN TOWARDS A COUPLE HIGH POPS DAYS OVER THE WEEKEND...ESPECIALLY OVER AND NEAR THE MOUNTAINS WITH A POTENTIAL DOWNSWING IN POPS MONDAY AND TUESDAY BEFORE INCREASING MIDWEEK BUT A LOT WILL DEPEND ON HOW THE PATTERN EVOLVES IN RESPECT TO OUR UPPER LOW THAT COULD BE ANYWHERE FROM THE PACNW TO MONTANA EARLY NEXT WEEK. && .AVIATION.../18Z ISSUANCE/ UPPER LEVEL HIGH PRESSURE WILL REMAIN OVER THE GREAT BASIN TODAY AS A WEAK UPPER LEVEL DISTURBANCE ROTATES ACROSS THE NORTHERN ROCKIES DURING MAXIMUM DAYTIME HEATING. SCATTERED CONVECTION IS ALREADY OCCURRING OVER NORTHERN AND WESTERN PORTIONS OF THE CWA...MAINLY NEAR KCOD...KJAC AND KBPI. HIGH-BASED CONVECTION IS STILL EXPECTED TO MOVE INTO THE CENTRAL BASINS PRIMARILY FROM 21Z-12/01Z. THE MAIN HAZARD WITH THESE STORMS WILL BE STRONG ERRATIC OUTFLOW WIND GUSTS 40-50KTS. STORMS WILL BE MOST NUMEROUS VCNTY AND EAST OF THE DIVIDE AND MORE ISOLATED VCNTY KJAC-KBPI-KPNA. CONVECTIVE OUTFLOWS WILL INCREASINGLY DOMINATE THROUGH THE AFTERNOON AND EVENING WITH LIGHT WINDS EXPECTED AFTER 3Z. LARGELY VFR CONDITIONS ARE EXPECTED FROM LATE THIS EVENING INTO MOST OF THURSDAY. && .FIRE WEATHER... A RED FLAG WARNING CONTINUES FOR DRY THUNDERSTORMS ACROSS THE STATE. SCATTERED TO WIDELY SCATTERED THUNDERSTORMS...MOST OF WHICH WILL BE DRY WILL BE FOUND ACROSS WESTERN AND CENTRAL WYOMING THROUGH THE NIGHT. THUNDERSTORMS ABOVE 8500 FEET WILL BE MIXED WET AND DRY WITH RAINFALL OF UP TO ONE HALF OF AN INCH POSSIBLE. WITH THE THREAT OF DRY LIGHTNING... CRITICALLY DRY FUELS... LOW HUMIDITY...AND SOME GUSTY WIND...A RED FLAG WARNING IS IN EFFECT FOR THE AREA. PLEASE VIEW OUR FIRE WEATHER PRODUCTS FOR ADDITIONAL INFORMATION. THE RIDGE OF HIGH PRESSURE WILL CONTINUE TO LEAVE WARM TEMPERATURES...AND LOW DAYTIME HUMIDITY ACROSS THE AREA THOUGH MUCH OF THE WEEK. MONSOONAL MOISTURE WILL RETURN TO THE AREA BY THE WEEKEND...PROVIDING SOME RELIEF FOR THE AREA. && .RIW WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT WYZ140-275>283-285>289-300-414>416. && SHORT TERM...ALLEN LONG TERM...SKRBAC AVIATION...HATTINGS FIRE WEATHER...ALLEN
Hazardous weather outlook, Jul 11, 5:00 AM MDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT WED JUL 11 2012 WYZ001>020-022>030-121200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT WED JUL 11 2012 ...RED FLAG WARNING IN EFFECT FOR DRY LIGHTNING AND LOW HUMIDITY THROUGH MIDNIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS OVER THE MOUNTAINS... MOVING INTO THE FOOTHILLS IN THE LATE AFTERNOON TO EARLY EVENING HOURS. SOME THUNDERSTORMS COULD PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 60 MPH WITH FREQUENT LIGHTNING AND VERY LITTLE RAIN. STRONG THUNDERSTORM WIND GUSTS COULD COME SUDDENLY...PLEASE SECURE LOOSE OBJECTS THAT MAY BE BLOWN AROUND BY THE WIND BEFORE THE STORMS HIT...AND USE CAUTION WHEN TRAVELLING WITH LIGHT TRAILERS OR IN HIGH PROFILE VEHICLES THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY...A SLIGHT CHANCE OF THUNDERSTORMS OVER THE MOUNTAINS WITH GUSTY WINDS. FRIDAY...A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE REGION. SATURDAY AND SUNDAY...AN INCREASED CHANCE OF THUNDERSTORMS ACROSS THE AREA AS MONSOONAL MOISTURE SURGES NORTHWARD. MONDAY...A CHANCE OF MOUNTAIN THUNDERSTORMS CONTINUES WITH ISOLATED THUNDERSTORMS ELSEWHERE. TUESDAY...A CHANCE OF MOUNTAIN THUNDERSTORMS WITH ISOLATED LOWER ELEVATIONS THUNDERSTORMS...MAINLY ACROSS THE NORTH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT WIND DAMAGE AND ANY WIND GUSTS IN EXCESS OF 50 MPH. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, Jul 11, 1:48 PM MDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
148 PM MDT WED JUL 11 2012
WYZ014-015-017>019-112030-
GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-LANDER FOOTHILLS WY-WIND
RIVER BASIN WY-WIND RIVER MOUNTAINS EAST WY-WIND RIVER MOUNTAINS WEST
WY-
148 PM MDT WED JUL 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NATRONA AND
SOUTHEASTERN FREMONT COUNTIES UNTIL 230 PM MDT...
AT 140 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF CROOKS GAP...OR 9 MILES SOUTHEAST
OF JEFFREY CITY...MOVING EAST AT 30 MPH.
HAIL UP TO ONE-QUARTER INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH
ARE EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
GREEN MOUNTAIN AROUND 155 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4243 10750 4229 10752 4229 10866 4277 10869
4267 10731 4243 10729
TIME...MOT...LOC 1948Z 288DEG 29KT 4235 10765
HATTINGSSpecial weather statement, Jul 11, 1:51 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 151 PM MDT WED JUL 11 2012 WYZ002-005-007-017-112015- ABSAROKA MOUNTAINS WY-OWL CREEK AND BRIDGER MOUNTAINS WY-SOUTHWEST BIG HORN BASIN WY-WIND RIVER BASIN WY- 151 PM MDT WED JUL 11 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HOT SPRINGS AND NORTHERN FREMONT COUNTIES UNTIL 215 PM MDT... AT 148 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF ANCHOR DAM...OR 34 MILES EAST OF DUBOIS...MOVING EAST AT 15 MPH. PEA-SIZED HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... ANCHOR DAM AROUND 215 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4385 10866 4356 10852 4356 10914 4369 10919 TIME...MOT...LOC 1951Z 255DEG 13KT 4365 10897 WOLCOTT
Special weather statement, Jul 11, 2:02 PM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 202 PM MDT WED JUL 11 2012 WYZ012-014>017-025-026-112045- TETON AND GROS VENTRE MOUNTAINS WY-UPPER GREEN RIVER BASIN WY-UPPER GREEN RIVER BASIN FOOTHILLS WY-UPPER WIND RIVER BASIN WY-WIND RIVER BASIN WY-WIND RIVER MOUNTAINS EAST WY-WIND RIVER MOUNTAINS WEST WY- 202 PM MDT WED JUL 11 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SUBLETTE...EXTREME NORTHERN SWEETWATER AND WESTERN FREMONT COUNTIES UNTIL 245 PM MDT... AT 153 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS LINE OF STRONG THUNDERSTORMS NEAR BOULDER LAKE...OR 12 MILES EAST OF PINEDALE...MOVING EAST AT 20 MPH. WIND GUSTS UP TO 50 MPH...HAIL UP TO ONE QUARTER INCH AND DANGEROUS LIGHTNING ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... FREMONT PEAK... BIG SANDY... BIG SANDY OPENING... CIRQUE OF THE TOWERS... WIND RIVER PEAK... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4326 10916 4225 10898 4229 11012 4327 11019 TIME...MOT...LOC 2001Z 263DEG 17KT 4288 10959 HATTINGS
Special weather statement, Jul 11, 2:10 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 210 PM MDT WED JUL 11 2012 WYZ002-005-007-016-017-112100- ABSAROKA MOUNTAINS WY-OWL CREEK AND BRIDGER MOUNTAINS WY-SOUTHWEST BIG HORN BASIN WY-UPPER WIND RIVER BASIN WY-WIND RIVER BASIN WY- 210 PM MDT WED JUL 11 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HOT SPRINGS AND NORTHERN FREMONT COUNTIES UNTIL 300 PM MDT... AT 206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ANCHOR DAM...OR 34 MILES WEST OF THERMOPOLIS...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... ANCHOR DAM AROUND 220 PM MDT. OWL CREEK RD AROUND 240 PM MDT. HWY JCT 170 AND 174...STATE HWY 170 MILE MARKER 10 AND HAMILTON DOME AROUND 300 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4390 10856 4351 10842 4355 10925 4369 10923 TIME...MOT...LOC 2010Z 260DEG 15KT 4365 10888 WOLCOTT
Special weather statement, Jul 11, 2:13 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 213 PM MDT WED JUL 11 2012 WYZ002>004-112100- ABSAROKA MOUNTAINS WY-CODY FOOTHILLS WY-NORTH BIG HORN BASIN WY- 213 PM MDT WED JUL 11 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PARK COUNTY UNTIL 300 PM MDT... AT 206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR STATE HWY 120 MILE MARKER 120...OR 20 MILES NORTHWEST OF CODY...MOVING EAST AT 20 MPH. PEA-SIZED HAIL AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... STATE HWY 294 MILE MARKER 10 AROUND 245 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4499 10879 4465 10866 4464 10931 4482 10933 TIME...MOT...LOC 2013Z 253DEG 17KT 4479 10919 WOLCOTT
Special weather statement, Jul 11, 2:18 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 218 PM MDT WED JUL 11 2012 WYZ002-007-016-017-112100- ABSAROKA MOUNTAINS WY-OWL CREEK AND BRIDGER MOUNTAINS WY-UPPER WIND RIVER BASIN WY-WIND RIVER BASIN WY- 218 PM MDT WED JUL 11 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HOT SPRINGS AND CENTRAL FREMONT COUNTIES UNTIL 300 PM MDT... AT 215 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR U.S. HWY 287/26 MILE MARKER 90...OR 23 MILES NORTH OF FORT WASHAKIE...MOVING SOUTHEAST AT 35 MPH. WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... DIVERSION DAM REST AREA AND BULL LAKE AROUND 225 PM MDT. U.S. HWY 26 MILE MARKER 100 AND HWY JCT 287 AND 26 AROUND 230 PM MDT. MORTON AND PILOT BUTTE RESERVOIR AROUND 245 PM MDT. KINNEAR AND STATE HWY 132 AROUND 250 PM MDT. OCEAN LAKE AROUND 255 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4352 10837 4290 10857 4329 10923 4355 10908 TIME...MOT...LOC 2017Z 306DEG 32KT 4331 10905 BRANHAM
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 12:16 PM MDT | Special Weather Statement | RIW | 29 min | |
| Jul 11, 12:18 PM MDT | Special Weather Statement | RIW | Hot Springs | 27 min |
| Jul 11, 12:47 PM MDT | Special Weather Statement | RIW | Hot Springs | 28 min |
| Jul 11, 1:10 PM MDT | Special Weather Statement | RIW | Sublette | 50 min |
| Jul 11, 1:15 PM MDT | Special Weather Statement | RIW | Hot Springs | 45 min |
| Jul 11, 1:20 PM MDT | Special Weather Statement | RIW | Park | 40 min |
| Jul 11, 1:33 PM MDT | Special Weather Statement | RIW | 42 min | |
| Jul 11, 1:48 PM MDT | Special Weather Statement | RIW | 42 min | |
| Jul 11, 1:51 PM MDT | Special Weather Statement | RIW | Hot Springs | 24 min |
| Jul 11, 2:02 PM MDT | Special Weather Statement | RIW | Sublette | 43 min |
| Jul 11, 2:10 PM MDT | Special Weather Statement | RIW | Hot Springs | 50 min |
| Jul 11, 2:18 PM MDT | Special Weather Statement | RIW | Fremont | 42 min |
| Jul 11, 2:28 PM MDT | Severe Thunderstorm Warning | RIW | Fremont, Hot Springs | 47 min |
| Jul 11, 3:15 PM MDT | Severe Thunderstorm Warning | RIW | Fremont, Hot Springs | 60 min |
| Jul 11, 3:19 PM MDT | Special Weather Statement | RIW | 56 min | |
| Jul 11, 3:26 PM MDT | Severe Thunderstorm Warning | RIW | Fremont, Natrona | 34 min |
| Jul 11, 3:29 PM MDT | Special Weather Statement | RIW | Johnson | 61 min |
| Jul 11, 3:42 PM MDT | Special Weather Statement | RIW | Fremont | 48 min |
| Jul 11, 3:45 PM MDT | Special Weather Statement | RIW | Natrona | 45 min |
| Jul 11, 3:59 PM MDT | Special Weather Statement | RIW | Natrona | 46 min |
| Jul 11, 4:09 PM MDT | Severe Thunderstorm Warning | RIW | Fremont, Hot Springs, Natrona, Washakie | 51 min |
| Jul 11, 4:28 PM MDT | Special Weather Statement | RIW | Johnson | 62 min |
| Jul 11, 5:03 PM MDT | Special Weather Statement | RIW | Natrona | 42 min |
| Jul 11, 5:45 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 30 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.